MAUDE Adverse Event Report: DEPUY MITEK LLC US RIGIDFIX FEM GDEFR S/T *EA; BONENAIL GUIDEWIRE

DEPUY MITEK LLC US RIGIDFIX FEM GDEFR S/T *EA; BONENAIL GUIDEWIRE
Catalog Number 213701
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device was received and inspected.The complaint can be confirmed.The device was received with the thumb screw which fixates the femoral guide to the guide frame broken off.It was reported that the thumb screw broke off when it was impacted with a mallet during the procedure.The thumb screw is not meant to be impacted with the mallet, therefore the root cause for the reported failure can be attributed to user mishandling.No lot numbers were supplied which precludes conducting a device history record (dhr) review.At this point, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4)-incomplete.The lot number is unknown.
 
Event or Problem Description
It was reported by the sales rep via phone that during an acl reconstruction procedure the sales rep's rigidfix femoral guide frame thumb screw was being tapped with a mallet when it broke off from the device.The sales rep stated that the breakage occurred outside of the patient and therefore nothing fell into the patient cavity.The case was completed with this device, as there was a tight fit so no additional issues arose.There was no patient harm or time delay.The sales rep could not provide a lot number.The device is being returned for evaluation.

Common Device Name
BONENAIL GUIDEWIRE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8369804
Report Number1221934-2019-56490
Device Sequence Number1057761
Product Code LXH
UDI-Device Identifier10886705002955
UDI-Public10886705002955
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number213701
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/01/2019
Initial Report FDA Received Date02/26/2019
Patient Sequence Number1